Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|silverrose721 - Wed Oct 21, 2009 7:49 pm|
I've had acne for at least 10 years.., I've been to 3 dermatologists. I've tried, solodyn, minocycline, clindimycin pledgets, clindimycin 1% lotion, benzamycin, duac, benzaclin, triaz, aczone, ziana, proactive, murad, sensiclear, and i probably left some out. The only thing that "works" is the oral antibiotics, but I do not want to be on those my whole life... Some of the creams, like the duac and benzamycin work for a short time clearing my face up about 75-90% but dry my skin out badly and seem to lose effectiveness after a few weeks. Its an embarrising problem, even though my case may be considered mild-moderate.
One MD I saw, had me in his office for about 30 seconds before he told me he was putting me on accutane. thats when i switched to my 3rd MD. I do not want to use that med. I work in a pharmacy and I am well aware of its side affects.
I don't know what else to try.
|Dr.M.jagesh kamath - Fri Oct 23, 2009 7:54 pm|
Hello,Acne vulgaris ie the common acne could indeed be a frustating problem.However most acne clear by the age of 30 and the mechanisms as to why they clear remains to be understood.There are genetic factors and racial predisposition.The microbial flora,androgens,and sebaceous gland blockage all play a role in acne formation.Drugs act at different levels and bring forth resolution.For example antiandrogens act at the endocrine level while the antibiotics help to clear P.Acnes.When it is severe acne that accutane is used.Since you are responding to antibiotics it is best to continue along these lines, as suggested by your doctor.External applications like benzyl peroxide do cause some dryness,and that is their mode of action.Best wishes.
|diamond1 - Fri Oct 30, 2009 9:37 am|
I had really bad acne which has thankfully cleared up, the medicines the doctors gave me didn't work either, and they put me on a lot of the same things as you, so I went to my local cosmetics centre to see whether a face peel would work, I was desparate. They said that before I had this they would give me a consultation and put me on this face wash (it sounds petty I know, but my skin was incredily sore and my acne was terrible) I didn't think it would work but it did. There was the face wash that I used twice a day and then a serum in the evenings, which also works as a spot treatment,and a moisturiser because my skin did become quite dry. At first my skin was red raw but after about 2 weeks my skin was near perfect! I'm not joking! I have had acne all through my teens, I didn't change my diet or anything, this stuff was incredible. It's a brand called cosmedix, the face wash is called "purity clean" and the night serum is called "clarity". It really is amazing, but like I said while my skin was adjusting to it, it hurt! I get the odd spot now, which once i've used the serum on it goes down over night! I really hope this helps.
|sabie86 - Fri Nov 13, 2009 4:37 pm|
I had bad acne and scarring for years and years, and they had no response to anything topical, and yes, I tried everything. I finally cut out sugar in all forms except the purest (actual fresh fruit, etc.) and now I get a myriad of compliments daily on my skin. Even my scars are healing. It sounds far-fetched, I know, but my skin has cleared and even healed itself, and I couldn't be happier. Plus my diet is much better now! I've found since then that I can tolerate things are fruit-juice sweetened (like Nana's cookies), agave nectar (an excellent, natural sweetener made from the agave plant) and honey, but every time I go and try cane sugar, beet sugar, corn syrup, etc., my skin breaks out terribly again.
It's worth a try and you'll be the healthier for it! Good luck...
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.